Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 16, NWS Cheyenne, WY

November 24, 20108 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 24, 2010, 9:01 AM MST for 8 counties in Nebraska. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 9:01 AM MST (16:01 UTC)
Expired
Nov 24, 2010, 6:00 PM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WWUS75 KCYS 241601
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST WED NOV 24 2010

...STRONG AND GUSTY WINDS TO CONTINUE THROUGH THIS AFTERNOON...

.HIGH PRESSURE BUILDING IN BEHIND THE ARCTIC FRONT THAT PASSED
THROUGH THIS MORNING WILL CONTINUE TO PRODUCE STRONG AND GUSTY
NORTHWEST WINDS THROUGH THE AFTERNOON. THE ARCTIC AIRMASS THAT IS
SETTLING IN WILL COMBINE WITH THE STRONG WINDS TO PRODUCE VERY
COLD WIND CHILLS AS WELL.

NEZ002-003-019>021-054-055-095-096-242300-
/O.NEW.KCYS.WI.Y.0016.101124T1601Z-101124T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
901 AM MST WED NOV 24 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...EXPECT THE STRONG WINDS TO CONTINUE THROUGH TODAY AND
  WILL GRADUALLY DECREASE FROM NORTH TO SOUTH THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 45 MPH WILL OCCUR. THE STRONGEST WINDS ARE EXPECTED
  ALONG THE EXPOSED REGIONS SUCH AS THE PINE RIDGE...WILDCAT HILLS
  AND ALONG THE CHEYENNE RIDGE. 

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND CHILLS BETWEEN -10
  AND -20 DEGREES WILL ACCOMPANY THE STRONG WINDS CREATING
  DANGEROUSLY COLD CONDITIONS ACROSS THE AREA. THOSE PLANNING
  OUTDOOR ACTIVITIES TODAY ARE URGED TO DRESS WARMLY AND SHIELD
  EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAZUR
2 follow-up statements
974 
WWUS75 KCYS 242249
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MST WED NOV 24 2010

...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF THE
NEBRASKA PANHANDLE LATE THIS AFTERNOON...WITH VERY STRONG WINDS
POSSIBLE ACROSS PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TOMORROW...

.WINDS ACROSS SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE WILL
CONTINUE TO BE STRONG THROUGH EARLY THIS EVENING SO WILL EXTEND
THE ADVISORY THROUGH 6 PM. 

HIGH PRESSURE BUILDING IN FROM THE WEST IS EXPECTED TO PRODUCE
VERY STRONG WINDS TONIGHT THROUGH EARLY FRIDAY ALONG AND WEST OF
THE LARAMIE RANGE. DANGEROUSLY COLD WIND CHILLS WILL ALSO
OCCUR WITH THE STRONG WINDS. A WIND CHILL WARNING IS IN PLACE
ACROSS PORTIONS OF SOUTHEAST WYOMING TO ACCOUNT FOR THESE VERY
STRONG WINDS AND FRIGID TEMPERATURES. TEMPERATURES WILL CLIMB BY
MID MORNING THURSDAY...WHICH SHOULD END THE WIND CHILL WARNING.
BUT WINDS ARE EXPECTED TO REMAIN VERY STRONG THROUGH THE DAY AND A
HIGH WIND WATCH WILL REMAIN IN EFFECT THROUGH EARLY FRIDAY
MORNING.

NEZ002-003-095-096-250000-
/O.CAN.KCYS.WI.Y.0016.000000T0000Z-101124T2300Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
349 PM MST WED NOV 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED THROUGH THE DAY ACROSS THE NORTHERN PANHANDLE
AND SO HAVE CANCELLED THE ADVISORY FOR THIS AREA. 

$$

NEZ019>021-054-055-250100-
/O.EXT.KCYS.WI.Y.0016.000000T0000Z-101125T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
349 PM MST WED NOV 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...WINDS HAVE BEEN STEADILY INCREASING ACROSS THE SOUTHERN
  PANHANDLE THIS AFTERNOON...SO WILL EXTEND THE ADVISORY THROUGH 6
  PM MST TO ACCOUNT FOR THIS INCREASE.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 45 MPH WILL OCCUR. THE STRONGEST WINDS ARE EXPECTED
  ALONG THE EXPOSED REGIONS SUCH AS THE WILDCAT HILLS AND ALONG
  THE CHEYENNE RIDGE.

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ103>106-110-116>118-251200-
/O.NEW.KCYS.HW.A.0012.101125T1500Z-101126T1500Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
349 PM MST WED NOV 24 2010

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING. 

* TIMING...WESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE AREA.
  WINDS ARE ANTICIPATED TO BECOME VERY STRONG AND CONTINUE
  THROUGH EARLY FRIDAY. A BRIEF LULL MAY OCCUR TOMORROW IN THE
  LATE AFTERNOON...BUT WILL ONCE AGAIN BECOME VERY STRONG AFTER
  SUNSET.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH GUSTING TO 65
  MPH IS EXPECTED IN THE LOWER ELEVATIONS...WITH 45 TO 55 MPH
  GUSTING TO 70 MPH IN THE NORTHERN LARAMIE RANGE. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED
  ROADS. THESE STRONG WINDS WILL COMBINE WITH VERY COLD
  TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS EARLY
  THANKSGIVING MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
010 
WWUS75 KCYS 250102
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MST WED NOV 24 2010

...WIND ADVISORY TO EXPIRE AT 6 PM THIS EVENING FOR THE NEBRASKA...

...HIGH WIND WATCH FOR THE HIGHER ELEVATIONS OF THE LARAMIE RANGE...

.WINDS ACROSS SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE HAVE
BEGUN TO DECREASE BELOW ADVISORY CRITERIA. THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE AT 6 PM. IT WILL BE REPLACED BY A WIND
CHILL ADVISORY FROM 8 PM TONIGHT THROUGH 8 PM THURSDAY. VERY
STRONG WINDS ARE EXPECTED ACROSS THE LARAMIE RANGE THANKSGIVING
DAY AND A HIGH WIND WATCH REMAINS IN EFFECT FOR THANKSGIVING
MORNING THROUGH EARLY FRIDAY MORNING.

NEZ019>021-054-055-250215-
/O.EXP.KCYS.WI.Y.0016.000000T0000Z-101125T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
602 PM MST WED NOV 24 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. 

WINDS ACROSS SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE HAVE
BEGUN TO DECREASE BELOW ADVISORY CRITERIA. THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE AT 6 PM. IT WILL BE REPLACED BY A WIND
CHILL ADVISORY FROM 8 PM TONIGHT THROUGH 8 PM THURSDAY.

$$

WYZ103>106-110-116>118-251500-
/O.CON.KCYS.HW.A.0012.101125T1500Z-101126T1500Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
602 PM MST WED NOV 24 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING. 

* TIMING...WESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE AREA. 
  WINDS ARE ANTICIPATED TO BECOME VERY STRONG AND CONTINUE 
  THROUGH EARLY FRIDAY. A BRIEF LULL MAY OCCUR TOMORROW IN THE 
  LATE AFTERNOON...BUT WILL ONCE AGAIN BECOME VERY STRONG AFTER 
  SUNSET. 

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH GUSTING TO 65 
  MPH IS EXPECTED IN THE LOWER ELEVATIONS...WITH 45 TO 55 MPH 
  GUSTING TO 70 MPH IN THE NORTHERN LARAMIE RANGE. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED 
  ROADS. THESE STRONG WINDS WILL COMBINE WITH VERY COLD 
  TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS EARLY 
  THANKSGIVING MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 24, 6:43 AM MST, 2 hours 18 minutes earlier.

Area forecast discussion, Nov 24, 6:43 AM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
643 AM MST WED NOV 24 2010

.UPDATE...
SNOW HAS COME TO AN END ACROSS LOWER ELEVATIONS OF CARBON
COUNTY...SO HAVE CANCELLED THE WINTER WEATHER ADVISORY THERE. IT
REMAINS IN EFFECT FOR THE MOUNTAINS UNTIL NOON. GENERALLY 1 TO 3
INCHES OF SNOW WERE REPORTED ACROSS THE LOWER ELEVATIONS OF
CARBON/ALBANY COUNTIES. HAHN

&&

.PREV DISCUSSION... /ISSUED 409 AM MST WED NOV 24 2010/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
SATELLITE CONTINUES TO SHOW THAT THE STORM SYSTEM IS RAPIDLY MOVING
ACROSS CARBON COUNTY. SNOWFALL AMOUNTS HAVE NOT BEEN THAT
IMPRESSIVE ACROSS MOST OF CARBON COUNTY...THEREFORE AM
CONTEMPLATING DROPPING THE WINTER STORM WARNING FOR THE SOUTHERN
TWO THIRDS OF CARBON COUNTY AND JUST GO WITH A WINTER WEATHER
ADVISORY. FOR PLACE THAT HAVE THE WINTER WEATHER ADVISORY...WILL
JUST DROP ALL TOGETHER. WINDY CONDITIONS WILL OCCUR ACROSS THE
FORECAST AREA TODAY...SO TEMPERATURES WILL FEEL EVEN COLDER. THE
WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES ACROSS CARBON COUNTY.  CYCLONIC FLOW WILL BE ALOFT
TODAY AS THE MAIN UPPER LOW MOVES ACROSS MT. VERY COLD
TEMPERATURES WILL OCCUR TODAY AS A VERY COLD SURFACE HIGH BUILDS
IN BEHIND THE COLD FRONT WHICH IS ABOUT TO GO THE CYS AT THIS
TIME. THE COLD FRONT SHOULD BE EAST OF THE CWA EARLY THIS MORNING.
LIGHT SNOW WILL FALL IN THE SOUTHERN MOUNTAINS...WITH ADDITIONAL
ACCUMULATIONS OF 2 TO 3 INCHES BY EVENING. LIGHT SNOW WILL OCCUR
ACROSS THE LOWER ELEVATIONS OF THE CWA THIS MORNING...BUT
ACCUMULATIONS WILL ONLY BE AN INCH OR LESS. THE SNOW WILL LINGER
IN THE MOUNTAINS THIS AFTERNOON BUT WILL END ACROSS THE REST OF
THE AREA. VERY COLD WIND CHILLS WILL OCCUR ACROSS MUCH OF THE AREA
TONIGHT...ESPECIALLY IN AND WEST OF THE LARAMIE RANGE AND ACROSS
THE NORTHERN ZONES. A WIND CHILL WARNING OR ADVISORY WILL LIKELY
BE NEEDED FOR THIS AREA. THE UPPER LOW WILL MOVE ACROSS THE
NORTHERN PLAINS TONIGHT WITH THE AXIS EAST OF THE CWA BY 12Z THUR.
A SLIGHT CHANCE OF SNOW CAN BE EXPECTED IN THE SOUTHERN MOUNTAINS
TONIGHT...BUT DRY CONDITIONS WILL PREVAIL ACROSS THE REST OF THE
AREA.  VERY WINDY CONDITIONS WILL OCCUR ONCE AGAIN ON THANKSGIVING
DAY...AND A HIGH WIND WARNING WILL LIKELY BE NEEDED FOR THE MOUNTAINS.
WILL DEFER TO DAY SHIFT TO AVOID CONFUSION WITH THE CURRENT AND UPCOMING
HIGHLIGHTS EXPECTED FOR TONIGHT. TEMPERATURES WILL RECOVER
SOMEWHAT ON THANKSGIVING AND WILL NOT BE AS COLD AS TODAY. THE NW
FLOW WILL CONT ALOFT ON FRI AND WARMER TEMPERATURES WILL OCCUR
ACROSS THE AREA AS AN UPPER RIDGE MOVES OVER THE WESTERN U.S. THE
UPPER RIDGE AXIS WILL BEGIN TO MOVE INTO THE WESTERN PORTION OF
THE CWA FRI NIGHT. TEMPERATURES THIS AFTERNOON WILL BE AT LEAST 20
DEGREES BELOW NORMAL. HIGH TEMPERATURES ON FRI WILL BE AROUND 15
DEGREES BELOW NORMAL AND 5 TO 10 DEGREES BELOW NORMAL ON SAT.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
LOW AMPLITUDE MID/UPPER-LEVEL RIDGING WILL BE IN PLACE ACROSS THE
NORTHERN ROCKIES TO BEGIN THE PERIOD. THIS WILL YIELD DRY CONDITIONS
AND NEARLY SEASONAL TEMPERATURES ACROSS THE CWA FOR SATURDAY AND
SATURDAY NIGHT. MEDIUM RANGE GUIDANCE IS CONSISTENT IN SWINGING THE
NEXT UPPER SHORTWAVE AND ASSOCIATED COLD FRONT THROUGH SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE DURING THE DAY ON SUNDAY.
SO...SNOW CHANCES WILL BE ON THE INCREASE FOR AREAS WEST OF THE
LARAMIE RANGE DURING THE DAY ON SUNDAY...AND OUT ONTO THE EASTERN
PLAINS SUNDAY NIGHT. MODEL DIFFERENCES BEGIN TO EMERGE FOR SUNDAY
NIGHT THROUGH THE MIDDLE OF NEXT WEEK. BOTH THE 00Z GFS/GEM CLOSE
THIS SHORTWAVE OFF OVR THE CENTRAL HIGH PLAINS LATE MONDAY
NIGHT...WHILE THE 00Z ECMWF IS MUCH SLOWER AND DEEPER WITH THE
SYSTEM TRACKING IT ACROSS SRN COLORADO AND INTO THE SOUTHERN PLAINS
ON MONDAY. GENERALLY FOLLOWED THE QUICKER SOLUTION OF THE GFS/GEM
FOR THIS FORECAST. DOESNT LOOK LIKE A SIGNIFICANT EVENT WITH THIS
SYSTEM...BUT AN EVENTUALLY A HIGH POP/LOW SNOW ACCUM EVENT WILL BE
POSSIBLE. HIGH TEMPERATURES ON SUNDAY WILL BE HEAVILY RELIANT UPON
THE TIMING OF THE COLD FROPA...BUT SOME COOLING CAN BE EXPECTED.
POST-FRONTAL NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL COMBINE WITH HIGH TEMPERATURES ONLY REACHING THE 20S TO MAKE
MONDAY A RATHER BLUSTERY DAY. THE MEDIUM RANGE DIFFERENCES CONTINUE
FOR TUESDAY AND WEDNESDAY...WITH THE 00Z GFS/GEM/GEFS MAINTAINING
DRY NORTHWEST FLOW...WHILE THE 00Z ECMWF DROPS ANOTHER SHORTWAVE
SOUTHEAST INTO THE NRN PLAINS. AGAIN...GIVEN THE RELATIVE RUN-TO-RUN
INCONSISTENCY EVIDENT IN THE ECMWF...FAVORED THE DRIER SOLUTION FOR
THIS PERIOD. TEMPERATURES WILL MODERATE BACK INTO THE 30S FOR
TUESDAY...AND EVEN LOW TO MID 40S OUT ON THE EASTERN PLAINS FOR
WEDNESDAY.

&&

.AVIATION...12Z TAF ISSUANCE...
THE COLD FRONT WILL HAVE CLEARED ALL OF THE TAF SITES BY THE TIME
THEY GO INTO AFFECT AT 12Z. BACK EDGE OF SNOW BAND NOW JUST
WORKING INTO KRWL...SO DO NOT EXPECT ANY MORE SIGNIFICANT SNOW
THERE. LIGHT SNOW WILL STILL BE POSSIBLE MAINLY AT THE KLAR/KCYS
TAF SITES THROUGH ABOUT 15Z. ONLY EXPECTING CONDITIONS TO DIP TO
MVFR/IFR WITH THIS BAND OF SNOW. THE SOUTHEAST WYOMING MOUNTAINS
WILL BE OBSCURED FROM THIS BAND. BY LATE THIS MORNING/EARLY
AFTERNOON BAND SHOULD BE IN THE PROCESS OF BREAKING UP WITH
CONDITIONS RETURN TO VFR EVERYWHERE. NORTHWEST WINDS WILL BE
BREEZY TODAY WITH GUSTS TO NEAR 30 KNOTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL NOON WEDNESDAY FOR WYZ112-WYZ114.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...KMD
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Nov 24, 6:18 AM MST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
618 AM MST WED NOV 24 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
618 AM MST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STORM SYSTEM WILL CONTINUE TO WEAKEN AS IT PUSHES ACROSS THE AREA
TODAY. COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 15 TO
25 MPH WITH GUSTS TO 35 MPH TO PRODUCE FRIGID WIND CHILLS OF -10 TO
-20 BELOW ZERO...ESPECIALLY WEST OF THE LARAMIE RANGE TODAY AND
TONIGHT. SNOW WILL CONTINUE TO FALL MAINLY IN THE MOUNTAINS OF
SOUTHEAST WYOMING WHERE 1 TO 3 INCHES OF ADDITIONAL SNOW IS
EXPECTED. SNOW WILL COMBINE WITH STRONG NORTHWEST WINDS TO REDUCE
VISIBILITIES IN OPEN AREAS. A WINTER WEATHER ADVISORY IS IN EFFECT
THROUGH NOON FOR THE SNOWY AND SIERRA MADRE RANGES. LIGHT SNOW WILL
BE POSSIBLE ELSEWHERE...ALTHOUGH ANY ACCUMULATIONS WILL REMAIN LIGHT.

.DAYS TWO THROUGH SEVEN...THANKSGIVING DAY THROUGH TUESDAY

A BITTERLY COLD START TO THANKSGIVING DAY WITH LOW TEMPERATURES
RANGING IN THE SINGLE DIGITS TO SINGLE DIGITS BELOW ZERO. AREAS
WEST OF THE LARAMIE RANGE WILL SEE WIND CHILLS NEAR -25 DEGREES
BELOW ZERO DURING THE MORNING HOURS.

THE NEXT STORM SYSTEM WILL BRING ANOTHER ROUND OF LIGHT SNOW
ACCUMULATIONS TO THE STATE SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Nov 24, 5:18 AM MST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MST WED NOV 24 2010

WYZ117-118-241330-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
518 AM MST WED NOV 24 2010

...BAND OF LIGHT SNOW TO MOVE THROUGH CENTRAL LARAMIE COUNTY...

A BAND OF SNOW WILL MOVE ACROSS CENTRAL LARAMIE COUNTY THROUGH
630 AM. ANY ACCUMULATIONS WILL REMAIN LIGHT...OF ONLY A FEW
TENTHS. VISIBILITIES WILL BE REDUCED TO AS LOW AS ONE MILE WITHIN
THIS BAND. MOTORISTS TRAVELING ACROSS CENTRAL LARAMIE COUNTY THIS
MORNING SHOULD BE PREPARED FOR REDUCED VISIBILITY WITHIN THIS SNOW
BAND.
Local storm report, Nov 24, 5:31 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 AM MST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             RAWLINS                 41.78N 107.23W
11/24/2010  E2.0 INCH        CARBON             WY   LAW ENFORCEMENT

            WINDS HAVE MADE AN ACCURATE MEASUREMENT DIFFICULT. SNOW
            RANGED FROM ONE HALF INCH TO 3 INCHES IN DRIFTS.

0430 AM     SNOW             LARAMIE                 41.31N 105.58W
11/24/2010  E2.0 INCH        ALBANY             WY   LAW ENFORCEMENT

&&

HAHN
Special weather statement, Nov 24, 7:42 AM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
742 AM MST WED NOV 24 2010

NEZ002-003-095-096-WYZ101>116-241630-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE
742 AM MST WED NOV 24 2010

...VERY COLD WIND CHILLS THIS MORNING...

AN ARCTIC AIRMASS HAS MOVED OVER THE AREA THIS MORNING AS A STRONG
COLD FRONT PUSHES SOUTHEASTWARD OVER THE HIGH PLAINS. WINDS WERE
GUSTING UP TO 45 MPH BEHIND THIS FRONT. COLD AIR TEMPERATURES
COMBINED WITH GUSTY WINDS ARE PRODUCING VERY COLD WIND CHILLS
BETWEEN 20 TO 25 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST WYOMING
AND NORTHWEST NEBRASKA.

THOSE PLANNING OUTDOOR ACTIVITIES TODAY ARE URGED TO DRESS WARMLY
AND SHIELD EXPOSED SKIN.
Local storm report, Nov 24, 8:50 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
850 AM MST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     NON-TSTM WND GST 12 SSE HORSE CREEK      41.25N 105.09W
11/24/2010  M64 MPH          LARAMIE            WY   TRAINED SPOTTER

&&

TTRUDEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:06 PM MSTWind Chill WarningCYSDawes, Sioux17 hr

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.